MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D133603
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.Visual inspection, tilt test, and deflection test of the returned device were performed following bwi procedures.Visual analysis revealed broken pebax.However, the root cause of the damage could be related to the handling since there are control inspection points to avoid these issues in the process.A deflection test was performed, and the curve was deflecting within specifications.No deflection issues were observed.The deflection issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.A manufacturing record evaluation was performed for the finished device, and no internal action was found during the review.Biosense webster's quality process ensures all devices are manufactured, inspected, and released to approved specifications.Initial reporter phone: (b)(6).Explanation of codes: investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: sleeve (g04115) were selected as related to the broken pebax identified by the bwi pal.Investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer's reported deflection issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool® smart touch¿ electrophysiology catheter for which biosense webster¿s product analysis lab (pal) identified a hole on the pebax.It was initially reported by the customer that when the doctor used the catheter, the catheter could not flex.There was no patient consequence.The customer¿s reported deflection issue is not considered to be mdr reportable since the most likely consequence is an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death is remote.On (b)(6) 2023, the bwi pal revealed that a visual inspection of the returned device found the pebax to be broken.This finding was reviewed and assessed as an mdr reportable malfunction since the integrity of the device has been compromised.

Brand Name
THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16415197
Report Number2029046-2023-00340
Device Sequence Number17578227
Product Code LPB
UDI-Device Identifier10846835009019
UDI-Public10846835009019
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2022
Device Model NumberD133603
Device Catalogue NumberD133603
Device Lot Number30616130M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Initial Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown